HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Hormone Problems (https://www.healthboards.com/boards/hormone-problems/)
-   -   Question about hormone therapy (https://www.healthboards.com/boards/hormone-problems/1040193-question-about-hormone-therapy.html)

whammo77 01-24-2018 04:46 PM

Question about hormone therapy
 
I am a 47 y/o white male. For the last several years I could tell something was changing with my body (lack of sex drive, lack of energy, weight gain, etc). I had a feeling it was low T, so I went about 8 months ago and got it checked, Sure enough, I was below the lower "suggested" range for men (in the 300's). So, they put my on the cream which I have to use twice a day. For the first 3 months it was like being back in my 20's.... my libido was out through the roof, rock hard erections again, a lot more pep in my step etc. The next 3 months, however, it began to change. The libido started to die back off, as did the energy, along with the erections. The last 2 months it's like I ran in to a wall. Now I have NO libido, NO energy, and now I'm having problems getting erections which wasn't too much of a problem before I started the cream. As long as I was "in the mood", I had the erection. The problem was getting in the mood. Now, I get in the mood and there's no erection.

I went back to the place I've been seeing, and tried to talk to them. I quickly figured out that most of the people who are taking care of you there are just assistants. There is only ONE nurses practitioner on site, and Zero doctors. This has me VERY concerned!!

So anyway, the nurses practitioner on site really had no answers for any of this, other than to try a higher dosage of cream. I guess I should back up a second and say this tho, after my first round of cream my T was at 900, second round 600, and third round 700. I've been religious about using the stuff and using it at the same time every day and I go get tested at the exact same time every day (when I have to be tested). So anyway, as I was saying, the practitioner was clueless. So I thought maybe they'd go get the Dr. So finally I inquired about that, only to find out that a Dr owns several of these clinics, but never sees any of the patients. Huh?

I realize that a nurses practitioner is supposed to be quite knowledgeable, but are they the right person do be jacking with my hormones??? The one I had seemed to be about as knowledgeable as a pet rock. So I called around to numerous other clinics in the area in the thoughts of going somewhere else, only to find out that they don't have doctors on site either. All of them rely solely on nurses practitioners. WTH?

Am I judging the book by it's cover here and making all practitioners guilty because of this place? I might be, I don't know. But this experience has sure given me a bad taste in my mouth about putting my health in the hands of a practitioner rather than a Dr. Though I'll admit, I've ran across some bad Dr.'s in my life too. I just don't know if a practitioner has the right training and knowledge to be overseeing hormone therapy? The one where I've been going sure doesn't seem to.

As of a week ago, I quit using the cream. As of this time, I can see zero change in how I am feeling.

So my two questions are:

1) Why would using the cream cause me to go back to feeling like I'm 25 for 3 months, only to now make me feel like I'm in my 60's (and what should I do about it)?? and...
2) Is a nurses practitioner really the right person to be jacking around with my hormones?

I'd sure appreciate some input here.....

MikeDavid 03-31-2020 08:16 PM

Re: Question about hormone therapy
 
Old post and from my side it looks like no one replied? I would guess raised estrogen as exogenous testosterone can increase estrogen. High E has similar side effects to low T.

Can I ask, did you ever find the answer on your own? Are you still on TRT and if so how has your experience been up to this point?

Titchou 04-01-2020 05:46 AM

Re: Question about hormone therapy
 
There are many reasons why it might not be working now. Where did the cream come from? A pharmacy? Are you not seeing a regular physician - either your PCP or an endocrinologist? That's who you should be seeing. and why a cream and not an oral med? Lots of questions...


All times are GMT -7. The time now is 02:09 PM.